Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 236, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 1, 2011, 7:35 AM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2011, 7:35 AM CDT (12:35 UTC)
- Expired
- May 1, 2011, 8:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 154 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 7:50 AM CDT | TSTM WND GST 60 | Hugo, OK | PEA SIZE HAIL ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
180
WUUS54 KTSA 011235
SVRTSA
OKC023-127-011330-
/O.NEW.KTSA.SV.W.0236.110501T1235Z-110501T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
735 AM CDT SUN MAY 1 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 830 AM CDT
* AT 734 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF KELLOND TO 10 MILES SOUTH OF
SAWYER...MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HUGO...KENT...MESSER...SAWYER...ANTLERS...KELLOND...MOYERS...FORT
TOWSON...KOSOMA...RATTAN...OLETA...DUNBAR...SNOW...CLOUDY...
STANLEY...CLAYTON AND NASHOBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3389 9553 3393 9556 3417 9588 3417 9579
3446 9579 3451 9577 3451 9567 3459 9567
3459 9552 3462 9551 3464 9535 3437 9503
3425 9503 3424 9513 3402 9514 3386 9539
3386 9546
TIME...MOT...LOC 1235Z 229DEG 35KT 3423 9582 3388 9540
$$4 follow-up statements
285
WWUS54 KTSA 011245
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
745 AM CDT SUN MAY 1 2011
OKC023-127-011330-
/O.CON.KTSA.SV.W.0236.000000T0000Z-110501T1330Z/
CHOCTAW OK-PUSHMATAHA OK-
745 AM CDT SUN MAY 1 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
PUSHMATAHA AND CHOCTAW COUNTIES...
AT 743 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DARWIN TO HUSKEY...MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MESSER...
SAWYER...HUSKEY...ANTLERS...KELLOND...DELA...APPLE...MOYERS...FORT
TOWSON...KOSOMA...SWINK...RATTAN...OLETA...FINLEY...EUBANKS...
CORINNE...SOBOL...DUNBAR...SNOW...CLOUDY...STANLEY...NASHOBA AND
CLAYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3389 9553 3393 9556 3417 9588 3417 9579
3446 9579 3451 9577 3451 9567 3459 9567
3459 9552 3462 9551 3464 9535 3437 9503
3425 9503 3424 9513 3402 9514 3386 9539
3386 9546
TIME...MOT...LOC 1245Z 229DEG 35KT 3429 9573 3394 9531
$$821
WWUS54 KTSA 011305
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
805 AM CDT SUN MAY 1 2011
OKC023-127-011330-
/O.CON.KTSA.SV.W.0236.000000T0000Z-110501T1330Z/
CHOCTAW OK-PUSHMATAHA OK-
805 AM CDT SUN MAY 1 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
CENTRAL PUSHMATAHA AND EASTERN CHOCTAW COUNTIES...
AT 801 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF FINLEY TO SOBOL TO SWINK...MOVING
NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 66 MPH...
WIND GUSTS TO 60 MPH WERE REPORTED IN HUGO WHEN THESE STORMS PASSED.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FINLEY...
CLOUDY...SNOW...NASHOBA AND CLAYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3397 9548 3426 9563 3438 9556 3464 9535
3437 9503 3425 9503 3424 9513 3402 9514
3390 9533
TIME...MOT...LOC 1305Z 229DEG 35KT 3431 9555 3415 9520
3399 9512
$$035
WWUS54 KTSA 011314
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
814 AM CDT SUN MAY 1 2011
OKC023-127-011330-
/O.CON.KTSA.SV.W.0236.000000T0000Z-110501T1330Z/
CHOCTAW OK-PUSHMATAHA OK-
814 AM CDT SUN MAY 1 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
CENTRAL PUSHMATAHA AND NORTHEASTERN CHOCTAW COUNTIES...
AT 810 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FINLEY TO SOBOL TO 7 MILES EAST OF SWINK...MOVING
NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
HAIL TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SNOW...
NASHOBA AND CLAYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3396 9524 3401 9530 3435 9552 3464 9535
3437 9503 3425 9503 3424 9513 3402 9514
TIME...MOT...LOC 1314Z 229DEG 35KT 3438 9546 3421 9512
3405 9505
$$530
WWUS54 KTSA 011326
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
826 AM CDT SUN MAY 1 2011
OKC023-127-011336-
/O.EXP.KTSA.SV.W.0236.000000T0000Z-110501T1330Z/
CHOCTAW OK-PUSHMATAHA OK-
826 AM CDT SUN MAY 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES EXPIRES AT 830 AM CDT...
THE THUNDERSTORMS ARE MOVING OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3396 9524 3401 9530 3435 9552 3464 9535
3437 9503 3425 9503 3424 9513 3402 9514
TIME...MOT...LOC 1326Z 229DEG 35KT 3446 9535 3429 9501
3413 9494
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:30 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 1, 6:30 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
630 AM CDT SUN MAY 1 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 12Z TAFS... SHOWERS AND THUNDERSTORMS WILL AFFECT ALL TAF
SITES TODAY... WITH THE GREATEST PROBABILITIES BEING AT KMLC AND
KFSM. CEILINGS ARE EXPECTED TO LOWER TO IFR LEVELS AT ALL SITES
EXCEPT KTUL AND KRVS WHERE THEY SHOULD REMAIN AT MVFR LEVELS.
&&
.PREV DISCUSSION... /ISSUED 310 AM CDT SUN MAY 1 2011/
DISCUSSION...
COLD FRONT HAS PUSHED THROUGH THE FORECAST AREA...AND CURRENTLY
EXTENDS FROM CNTRL AR-EXTREME SE OK-CNTRL TX. SHOWERS/THUNDERSTORMS
ARE ONGOING ACROSS MUCH OF CNTRL AR...WITH ISOLATED CONVECTION NOTED
N OF THE FRONT ACROSS NCNTRL TX. PERSISTENT SLY LOW-LEVEL JET ALONG
WITH DISTURBANCES IN THE SWLY FLOW ALOFT WILL EVENTUALLY LEAD TO
ADDITIONAL CONVECTIVE DEVELOPMENT N OF THE FRONT...WITH THE ACTIVITY
SPREADING ACROSS THE FORECAST AREA THIS MORNING AND INTO THE
AFTERNOON. THIS ACTIVITY SHOULD EVENTUALLY SHIFT EWD TONIGHT...WITH
PRECIP EXITING OUR REGION BY 12Z MON. COULD SEE SOME MARGINALLY
SEVERE HAILERS OVER FAR SE OK THIS MORNING...AND POSSIBLY INTO THE
AFTERNOON.
WHILE MOST OF THE PRECIPITATION IS EXPECTED TO REMAIN
LIGHT/MODERATE...THE VERY HIGH PWATS (AROUND 1.5 INCHES) POOLED N
OF THE FRONT SUGGEST LOCALLY HEAVY DOWNPOURS WITH SOME OF THE
STRONGER CONVECTION...ESPECIALLY FROM FAR SERN OK INTO WCNTRL AR.
THE AXIS OF HEAVIEST RAINFALL SHOULD REMAIN JUST TO SE OF THE
FORECAST AREA...BUT AREAS WITHING THE EXISTING FLASH FLOOD WATCH
COULD STILL PICK UP AN ADDITIONAL 2-3 INCHES OF RAIN...WITH LOCALLY
HIGHER AMOUNTS LIKELY.
A STRONGER UPPER WAVE IS FORECAST TO MOVE ACROSS THE SRN PLAINS ON
MONDAY...WITH ADDITIONAL RAINFALL ACROSS SERN PARTS OF THE FORECAST
AREA. FLASH FLOOD WATCH MAY NEED TO BE EXTENDED INTO MONDAY...BUT
WILL DEFER TO DAY SHIFT FOR NOW.
DRIER WEATHER IS ON TAP FOR THE REMAINDER OF THE WEEK...WITH
TEMPERATURES RETURNING CLOSER TO SEASONAL AVERAGES BY MID/LATE WEEK.
WEAK BOUNDARY MAY DIP CLOSE TO NE OK ON THURSDAY...AND WILL CONTINUE
WITH LOW END POPS. EVEN WARMER WEATHER SCHEDULED BY NEXT
WEEKEND...WITH HIGHS LIKELY RISING INTO THE 80S.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ049-OKZ053-OKZ069-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
AVIATION...06Hazardous weather outlook, May 1, 4:59 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 459 AM CDT SUN MAY 1 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 459 AM CDT SUN MAY 1 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA...WEST CENTRAL ARKANSAS. ONSET...THIS MORNING. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA...WEST CENTRAL ARKANSAS. ONSET...THIS MORNING. HEAVY RAIN. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA...WEST CENTRAL ARKANSAS. ONSET...THIS MORNING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS MORNING. DISCUSSION... A COLD FRONT HAS MOVED THROUGH THE REGION AND IS NOW POSITIONED JUST TO OUR SOUTH... STRETCHING FROM NORTHEAST TEXAS INTO NORTH CENTRAL ARKANSAS. PERSISTENT MOIST SOUTHERLY LOW LEVEL FLOW WILL RIDE UP AND OVER THE FRONT... WITH WIDESPREAD RAINFALL AND EMBEDDED THUNDERSTORMS... A FEW POSSIBLY SEVERE... DEVELOPING OVER MUCH OF THE FORECAST AREA THIS MORNING. AN AXIS OF HEAVY RAINFALL IS EXPECTED TO SET UP ALONG AND NORTH OF THE FRONT... WITH 2 TO 3 INCHES OF RAIN COMMON... AND LOCALLY HIGHER AMOUNTS POSSIBLE. THIS WILL POSE A THREAT FOR FLASH FLOODING ACROSS MAINLY SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... AN UPPER LEVEL TROUGH INTERACTING WITH THE SURFACE FRONT TO OUR SOUTH WILL CONTINUE TO RESULT IN RAIN WITH EMBEDDED THUNDERSTORMS SUNDAY THROUGH MONDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE... ESPECIALLY ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WITH THE CONTINUED THREAT FOR FLASH FLOODING. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 1, 7:14 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
714 AM CDT SUN MAY 1 2011
OKZ049-073-075-011245-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
714 AM CDT SUN MAY 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN PITTSBURG...CENTRAL PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 714 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF DUNBAR...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAYTON...STANLEY...TUSKAHOMA...
EUBANKS...DUNBAR AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3451 9573 3452 9572 3452 9568 3459 9568
3480 9548 3455 9519 3440 9558
TIME...MOT...LOC 1214Z 224DEG 41KT 3453 9558The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:01 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 44 min |
| May 1, 7:14 AM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
| May 1, 8:28 AM CDT | Special Weather Statement | TSA | Latimer | 47 min |
| May 1, 8:38 AM CDT | Special Weather Statement | TSA | Choctaw | 67 min |
| May 1, 9:11 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 26 min |
| May 1, 9:36 AM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| May 1, 11:58 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee | 24 hr |
| May 1, 1:54 PM CDT | Special Weather Statement | TSA | Pushmataha | 66 min |
| May 1, 2:43 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 32 min |
| May 1, 3:04 PM CDT | Special Weather Statement | TSA | Latimer | 26 min |
| May 1, 3:17 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 88 min |
| May 1, 3:28 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| May 1, 3:44 PM CDT | Special Weather Statement | TSA | Mayes, Wagoner | 31 min |
| May 1, 3:47 PM CDT | Special Weather Statement | TSA | Wagoner | 28 min |
| May 1, 4:04 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 26 min |
| May 1, 4:27 PM CDT | Special Weather Statement | TSA | Latimer | 33 min |
| May 1, 4:40 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 110 min |
| May 1, 5:37 PM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 53 min |
| May 1, 6:13 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Pittsburg and 2 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.